Stopped taking medicines today

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Serbia

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google search – finasteride insomnia

What is your current age, height, weight?
30, 182 cm, 75 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride, Tamsulosin

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
5 mg a day, 0.4 mg a day

What condition was being treated with the drug?
prostatic hyperplasia

For how long did you take the drug (weeks/months/years)?
a month

How old were you, and WHEN (date) did you start the drug?
30

How old were you when you quit, and WHEN (date) did you quit?
30

How did you quit (cold turkey or taper off)?
cold turkey

How long into your usage did you notice the onset of side effects?
Two weeks

What side effects did you experience that have yet to resolve since discontinuation?
severe sleep deprivation, tremors

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
None

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Did not have any tests.

Anything not listed in the above questions you’d like to share about your experience?
No.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

For about two weaks now I felt unbearable, having severe insomnia, and even when I sleep it’s as if I hadn’t slept at all. I feelt as if the only thing stopping me from killing myself is my faith. Last night I googled about finasteride, today I googled some more and found out about disruption of REM sleep and also that consequences may be permanent. I threw my medications right away and cursed the day when I started using them.

2 Likes

Sorry that you’ve ended up in this boat. It feels terrifying but hang on to the fact that you’ll probably get better. The mejority recover in approx 3 months after cessation. This will be more likely on your case given you’ve had limited exposure. No matter how bad it gets beliieve this is only temporary. The worst thing you can do is feed the panic and anxiety that has been thrown at you. Good luck. It will be OK

3 Likes

I’ll echo what @2981 has said and say you should remain optimistic that this will resolve itself for you as you’ve only just discontinued your use of the drug. We advise to wait until at least three months have passed since cessation of an anti androgenic substance before one considers themselves to have this condition. The statistics say that there’s a good chance you will improve or recover but if you don’t, this forum will be here to support you. The people here know exactly of what you report, it is truly horrendous. Please hold on and look after yourself as best you can during this period.

3 Likes

Thanks for the support and kind words. I will report here any changes as they occur.

Како си брате.
Hi man, sorry you had to learn about fin the hard way. You are still early with these sides so you will highly likely get either recovered ot at least i a way better shape after the 3 months mark, still it could take more than 3 months tho, just don’t do stupid stuff messing around further with other supplements/vitamins that can worsen your situation! God bless you!

3 Likes

Hi there… I stopped 6 days ago… I stopped “cold Turkey” but now read that going off gradually is probably the way to go… does anyone have any thoughts on this?

This is Finasteride’s dose-response curve:

image

As you can see, realistically you won’t be able to go down gradually enough to avoid a sharp drop in DHT inhibition.

1 Like

@tisho1012 Ево борим се брате мој напаћени.
(I’m fighting it my longsuffering brother.)
Thanks.

1 Like

Progress report.
For a bit over two weeks now I have not had any PFS symptoms, so that means that if I don’t crash 'till February (when it would be over 3 months time without them) I got off scot-free. I avoid the forum because I avoid even thinking about how hellishly I used to feel, and quite frankly thinking about the possibility of crashing back into it frightens me to the very core of my being. If I don’t get PFS, even such a short experience with its symptoms will have made me a different man, a better man certainly. In fact, it already has but for the nagging terror lurking in the back of my mind.

5 Likes

Sounds like it’s going the way it should and you’ll likely be past it in no time.

Nicely done! :slight_smile: